Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 13, 2012, 10:21 PM CDT for Frio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2012, 10:21 PM CDT (03:21 UTC)
- Expired
- Sep 13, 2012, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS84 KEWX 140321 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CDT THU SEP 13 2012 TXZ219-140400- FRIO- 1021 PM CDT THU SEP 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1100 PM CDT... AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PEARSALL...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PEARSALL... THREE OAKS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2902 9912 2897 9887 2875 9898 2880 9917 TIME...MOT...LOC 0322Z 196DEG 10KT 2887 9905 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 13, 8:27 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 13, 8:27 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 827 PM CDT THU SEP 13 2012 .UPDATE... LOWERED POPS SLIGHTLY BEFORE MIDNIGHT ACROSS THE SERN CWA...OTHERWISE ONLY MINOR TWEAKS. && .DISCUSSION... HEAVIER RAINS HAVE SHIFTED OVER THE RIO GRANDE PLAINS WHERE MORE UNSTABLE AIR IS INTERACTING WITH THE FRONTAL BOUNDARY AND STRONGER SURFACE CONVERGENCE. HOWEVER...THERE IS ALSO A WEAK MESOLOW NOTED ON THE 0.5 DEGREE REFLECTIVITY OVER BANDERA COUNTY OVER THE LAST HOUR. THIS SLOW MOVING FEATURE COULD RESULT IN HEAVY RAIN POTENTIAL DUE TO TRAINING OVER EASTERN MEDINA/BANDERA...BEXAR ...COMAL AND KENDALL COUNTIES OVER THE NEXT SEVERAL HOURS. && .PREV DISCUSSION... /ISSUED 605 PM CDT THU SEP 13 2012/ AVIATION... FOR THE NEXT 24 HOURS...A COLD FRONT WILL PUSH THRU S CENTRAL TX AS AN UPPER AIR TROF TO THE WEST SENDS DISTURBANCES ACROSS THE AREA. WITH A VERY MOIST AND UNSTABLE AIRMASS OVER S TX...NUMEROUS SHRA/TSRA WILL PERSIST AND MAKE FOR VARIABLE CONDITIONS TONIGHT INTO FRIDAY. IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA...HOWEVER MVFR CIGS WILL GENERALLY PREVAIL. SURFACE WINDS WILL SHIFT TO N-NELY AT 8-12 KNOTS BEHIND THE FRONT AND 10-15 KNOTS AHEAD OF IT. PREV DISCUSSION... /ISSUED 316 PM CDT THU SEP 13 2012/ DISCUSSION... COOLER...WET WEATHER IS IN THE OFFING FOR SOUTH CENTRAL TEXAS. A COLD FRONT OVER NORTHWEST TEXAS TO THE BIG BEND WILL SLIDE INTO THE HILL COUNTRY AND WESTERN PORTIONS OF SOUTH CENTRAL TEXAS BY MIDNIGHT...TRUDGING SOUTHEAST OVER MUCH OF THE AREA DURING THE DAY TOMORROW. THE COLD FRONT'S SLOW MOVEMENT WILL BE CAUSED BY AN ELONGATED UPPER TROUGH WELL BEHIND THE SURFACE FRONT EXTENDING FROM THE SOUTHERN U.S. PLAINS TO SOUTHERN NEW MEXICO. THIS UPPER LEVEL TROUGH WILL MOVE LITTLE THROUGH EARLY SATURDAY. DISTURBANCES EJECTING EAST ON THE UNDERSIDE OF THE TROUGH WILL PUSH OVER THE REGION TOMORROW WHICH MAY CAUSE THE FRONT TO SLOW FURTHER. THE FRONT AND MESOSCALE OUTFLOWS WILL INTERACT WITH AN UNCAPPED AND TROPIC- LIKE ATMOSPHERE (PRECIPITABLE WATER VALUES 1.6 AND GREATER) TO PRODUCE EFFICIENT RAIN RATES ACROSS THE AREA. GENERAL 1/2 TO 1 INCH AMOUNTS CAN BE EXPECTED THROUGH TOMORROW AFTERNOON WITH ISOLATED 2 TO 4 INCH TOTALS POSSIBLE...MAINLY OVER SOUTH CENTRAL AND WESTERN PORTIONS. MINOR FLOOD PROBLEMS MAY OCCUR AS A RESULT. HIGHS TOMORROW WILL ONLY REACH INTO THE 70S ACROSS THE HILL COUNTRY AND WESTERN SECTIONS WITH LOWER 80S ALONG THE I-35 CORRIDOR. BY TOMORROW NIGHT GULF MOISTURE WILL CONTINUE TO OVERRUN THE COOL AIR-MASS AND WITH CONTINUED DISTURBANCES ALOFT...A CHANCE OF SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE...WITH LIGHTER RAIN AMOUNTS EXPECTED. THE UPPER TROUGH WILL BEGIN ITS MOVE SATURDAY AND BY SUNDAY NIGHT...THE TROUGH WILL HAVE PUSHED THROUGH THE REGION WITH NORTHWEST FLOW ALOFT AND RAIN CHANCES HAVING DIMINISHED. THROUGH SUNDAY HOWEVER WE'LL MAINTAIN AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. AFTER SOME PATCHY MORNING FOG ALONG AND EAST OF THE ESCARPMENT EARLY MONDAY MORNING...SKIES MONDAY WILL TURN PARTLY CLOUDY AND TEMPERATURES WILL CREEP BACK INTO THE 90S WITH DRY WESTERLIES ALOFT. A SHORT WAVE WILL DIG A LONG WAVE TROUGH DEEP INTO THE MISSISSIPPI VALLEY AREA TUESDAY WITH AN ASSOCIATED COLD FRONT PUSHING THROUGH THE REGION. THE FRONT SHOULD PUSH THROUGH DRY WITH LIMITED MOISTURE AHEAD OF THE FRONT. A DRY WEST NORTHWEST FLOW ALOFT WILL DOMINATE THE REGION WEDNESDAY AND THURSDAY WITH COOL MORNINGS AND WARM AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 83 69 84 70 / 80 70 40 50 50 AUSTIN BERGSTROM INTL AIRPORT 70 83 64 85 65 / 80 70 40 50 50 NEW BRAUNFELS MUNI AIRPORT 70 83 66 85 66 / 80 80 40 50 50 BURNET MUNI AIRPORT 67 78 66 79 67 / 80 70 40 50 40 DEL RIO INTL AIRPORT 70 76 68 80 69 / 90 80 40 40 30 GEORGETOWN MUNI AIRPORT 68 81 67 82 67 / 80 70 40 50 50 HONDO MUNI AIRPORT 70 81 66 83 66 / 90 80 40 50 50 SAN MARCOS MUNI AIRPORT 70 82 66 85 67 / 80 80 40 50 50 LA GRANGE - FAYETTE REGIONAL 71 85 69 86 68 / 60 60 50 40 30 SAN ANTONIO INTL AIRPORT 71 82 69 84 69 / 80 80 40 50 50 STINSON MUNI AIRPORT 71 83 70 85 70 / 80 80 40 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Sep 13, 5:51 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT THU SEP 13 2012 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN INCREASING CHANCE OF RAIN...FROM SHOWERS OR THUNDERSTORMS... IS EXPECTED TODAY AND TONIGHT ASSOCIATED WITH A RAIN MAKING DISTURBANCE AND COLD FRONT. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS. THE MAIN THREAT FOR THIS EVENT WILL BE MINOR FLOODING ACROSS STREETS...UNDERPASSES...LOW WATER CROSSINGS AND SMALL STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN FROM SHOWERS OR THUNDERSTORMS IS EXPECTED FRIDAY THROUGH SATURDAY. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS. THE MAIN THREAT FOR THIS EVENT WILL BE MINOR FLOODING ACROSS STREETS...UNDERPASSES... LOW WATER CROSSINGS AND SMALL STREAMS AND RIVERS. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 13, 6:52 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT THU SEP 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 2 N JOHNSON CITY 30.31N 98.41W
09/13/2012 M5.54 INCH BLANCO TX COCORAHS
3 HOUR TOTAL
&&
EVENT NUMBER EWX1200471
CVPLocal storm report, Sep 13, 7:03 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU SEP 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD GEORGETOWN 30.65N 97.69W
09/13/2012 WILLIAMSON TX LAW ENFORCEMENT
SEVERAL STREETS IN GEORGETOWN CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1200472
CVPLocal storm report, Sep 13, 7:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT THU SEP 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LEANDER 30.56N 97.86W
09/13/2012 WILLIAMSON TX LAW ENFORCEMENT
CR 279 NORTH OF CR 281 CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1200473
CVPLocal storm report, Sep 13, 8:19 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT THU SEP 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 9 NNW BOERNE 29.92N 98.79W
09/13/2012 M3.09 INCH KENDALL TX COCORAHS
TOTAL RAINFALL SO FAR TODAY
&&
EVENT NUMBER EWX1200474
CVPLocal storm report, Sep 13, 8:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT THU SEP 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 W BASTROP 30.11N 97.37W
09/13/2012 E0.25 INCH BASTROP TX LAW ENFORCEMENT
PEA SIZE HAIL ON HIGHWAY 71.
0337 PM HEAVY RAIN 2 E GRANITE SHOALS 30.59N 98.36W
09/13/2012 M1.05 INCH BURNET TX COCORAHS
RAINFALL OVER PAST HOUR
0337 PM HEAVY RAIN HORSESHOE BAY 30.54N 98.35W
09/13/2012 M4.50 INCH LLANO TX BROADCAST MEDIA
RAINFALL AMOUNT OVER APPROXIMATELY 1.5 HOURS
0445 PM HEAVY RAIN 1 NNW LIBERTY HILL 30.67N 97.92W
09/13/2012 M2.75 INCH WILLIAMSON TX COCORAHS
RAINFALL IN PAST 80 MINUTES
0453 PM HEAVY RAIN 2 N JOHNSON CITY 30.31N 98.41W
09/13/2012 M5.00 INCH BLANCO TX COCORAHS
RAINFALL IN THE PAST HOUR AND 10 MINUTES
0559 PM HEAVY RAIN 5 SW LEANDER 30.51N 97.92W
09/13/2012 M7.15 INCH TRAVIS TX MESONET
RAINFALL OVER PAST 3 HOURS
0630 PM HEAVY RAIN 2 W UTOPIA 29.62N 99.57W
09/13/2012 M1.80 INCH UVALDE TX COCORAHS
RAINFALL OVER THE PAST HOUR
0645 PM HEAVY RAIN 2 N JOHNSON CITY 30.31N 98.41W
09/13/2012 M5.54 INCH BLANCO TX COCORAHS
3 HOUR TOTAL
0659 PM FLASH FLOOD GEORGETOWN 30.65N 97.69W
09/13/2012 WILLIAMSON TX LAW ENFORCEMENT
SEVERAL STREETS IN GEORGETOWN CLOSED DUE TO FLOODING
0700 PM FLASH FLOOD LEANDER 30.56N 97.86W
09/13/2012 WILLIAMSON TX LAW ENFORCEMENT
CR 279 NORTH OF CR 281 CLOSED DUE TO FLOODING
0740 PM HEAVY RAIN 9 NNW BOERNE 29.92N 98.79W
09/13/2012 M3.09 INCH KENDALL TX COCORAHS
TOTAL RAINFALL SO FAR TODAY
&&
EVENT NUMBER EWX1200464 EWX1200465 EWX1200466 EWX1200468 EWX1200467
EWX1200469 EWX1200470 EWX1200471 EWX1200472 EWX1200473 EWX1200474
CVPSpecial weather statement, Sep 13, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CDT THU SEP 13 2012 TXZ219-140400- FRIO- 1021 PM CDT THU SEP 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1100 PM CDT... AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PEARSALL...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PEARSALL... THREE OAKS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2902 9912 2897 9887 2875 9898 2880 9917 TIME...MOT...LOC 0322Z 196DEG 10KT 2887 9905
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:05 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 3 hr |
| Sep 13, 7:28 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| Sep 13, 8:04 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 116 min |
| Sep 13, 9:22 PM CDT | Tornado Warning | EWX | Frio | 23 min |
| Sep 13, 9:53 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 2 hr |
| Sep 13, 10:01 PM CDT | Areal Flood Advisory | EWX | Frio, Medina | 119 min |
| Sep 13, 10:29 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Sep 13, 10:44 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 3 hr |
| Sep 14, 12:52 AM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Sep 14, 1:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 110 min |
| Sep 14, 2:37 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe | 113 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.